MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that his olympus grasping forceps was experiencing a problem with the tip of the forceps opening poorly.The customer went on to confirm the device¿s reprocessing steps before noting that this issue occurs every 2-3 months at their facility.The customer confirmed that this event did not result in any patient harm.This report is being submitted to capture the insufficient reprocessing noted by the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.D9, h3, and h6 were updated to include information about the device being returned and evaluated.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the suggested event could not be concluded, although it can be presumed that the defect was caused due to the lubricant not being applied properly and some foreign materials remaining because the appropriate reprocessing was not performed according to the instruction manual.The event can be detected/prevented by following the warnings in the instructions for use: "¿ reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.·after use, do not leave the product with dirt on it; wash it immediately.Also, when cleaning, use a low-foaming and neutral cleaning solution for medical devices.If you leave the product dirty after use or use an unspecified cleaning solution, corrosion may occur on the metal parts such as the grip, which may cause parts near the grip to fall off or the grip to not close during use." 4.3 cleaning: ultrasonic cleaning.1.Immerse the entire instrument in the ultrasonic cleaner containing detergent solution.2.Clean ultrasonically for 30 minutes.For details on operation of the ultrasonic cleaner, refer to the instruction manual of the ultrasonic cleaner.3.Remove the instrument from the detergent solution.4.3 cleaning: ultrasonic cleaning.1.Immerse the entire grasping forceps in the cleaning solution of the ultrasonic cleaner.2.Ultrasonic cleaning for 30 minutes.For instructions on how to use an ultrasonic cleaner, please follow the attached document or electronic version of the attached document or instruction manual for the ultrasonic cleaner.3.Remove the grasping forceps from the cleaning solution.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17460262
Report Number9614641-2023-01088
Device Sequence Number7153150
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-53SX-1
Device Lot NumberK3113-5682
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown